Florida, 2005

Funnel Cloud in Florida, June 24, 2005

June 24, 2005 · NWS MLB · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 24, 8:55 AM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 24, 8:55 AM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
955 AM EDT FRI JUN 24 2005

.DISCUSSION...

WATER VAPOR IMAGERY SHOWS UPPER LOW THAT WAS SOUTH OF THE KEYS YDAY
IS BEING STEERED NE TWD THE NW BAHAMAS WITH MAIN H250 UPPER TROUGH
OFF THE FL WEST COAST. GFS/NAM COMING IN TO BETTER AGREEMENT WITH
WEAK SFC LOW DEVELOPMENT OFFSHORE LATER TODAY AIDED BY UPPER
DIVERGENCE CLOSE TO TROPICAL WAVE AXIS. 88D CONTINUES TO INDICATE
TROPICAL MOISTURE SPIRALING INTO BREVARD COUNTY WITH GOOD LOW LVL
CONVERGENCE. APPEARED TO SEE A MESO LOW CENTER EAST OF MARTIN COUNTY
EARLIER ON THE KMLB 88D WHICH 12KM NAM HAD SOME HINT OF.

WILL BE UPDATING ZONES BASED ON CURRENT RADAR TRENDS AND WILL
INCREASE CENTRAL CSTL ZONES TO CATEGORICAL. RAIN AREA SHOULD
CONTINUE TO LIFT NORTHWARD. MAIN CONCERN IS MINOR FLOODING WITH
HEAVY RAINFALL WITH HIGHEST THREAT IN BREVARD/VOLUSIA COUNTIES.

&&

.MARINE...ONSHORE FLOW ENHANCED ON NORTHERN PERIPHERY OF TROPICAL
WAVE...GENERALLY NORTH OF SEBASTIAN INLET WHERE PERSISTENT HEAVY
RAIN AND LOCAL SQUALLS ARE PRODUCING WIND GUSTS IN EXCESS OF 20
KNOTS. WINDS OVER THE SOUTHERN SEGMENT ASCD WITH LIGHTER GRADIENT
FLOW WITHIN AXIS OF WAVE EXHIBIT A BACKING TENDENCY TOWARD S FL.
FORECAST UPDATE WL BE TIED TO SHORT TERM EXPECTATIONS OF WIND/SEA
WHICH WL CONTINUE TO DETERIORATE MOST NOTABLY OVER THE NORTHERN
SEGMENT THIS AFTERNOON. ADJUSTMENTS MAY BE REQUIRED IN ADVISORY
HEADLINES FOR TONIGHT.

&&

.AVIATION...WIDESPREAD MDT-HEAVY RAIN WILL AFFECT KDAB/KMLB TAF
SITES WITH +SHRA AND REDUCED VISIBILITIES IN HEAVY RAIN. RAIN WILL
SPREAD TOWARD KMCO/KSFB TAF SITES THROUGH MID DAY WITH OCNL VSBYS
REDUCED BELOW 2 NMS IN RAIN. RAIN WILL CONTINUE TO MAINLY AFFECT NRN
TAF SITES INTO TONIGHT.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
 SMALL CRAFT ADVISORY FLAGLER BEACH TO COCOA BEACH TONIGHT.

&&

SHORT TERM...VOLKMER
LONG TERM....PENDERGRAST
Hazardous weather outlook, Jun 24, 9:55 AM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1055 AM EDT FRI JUN 24 2005

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
241930-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
1055 AM EDT FRI JUN 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...

...THUNDERSTORM IMPACT...
A TROPICAL WAVE WILL BRING HEAVY RAIN AND ISOLATED LIGHTNING STORMS
TO EAST CENTRAL FLORIDA THIS AFTERNOON. THERE IS A VERY LOW THREAT
FOR WIND GUSTS ABOVE 40 MPH WITH ANY STRONG STORMS.

...FLOOD IMPACT...
SHOWERS WITH HEAVY RAIN WILL CONTINUE TO MOVE ONSHORE ALONG THE
VOLUSIA AND BREVARD COUNTY COASTS AND PUSH INTO THE INTERIOR. SOME
LOCATIONS FROM ORLANDO TO DE LAND AND THE VOLUSIA COAST COULD RECEIVE
BETWEEN TWO AND THREE INCHES OF RAINFALL FROM SLOW MOVING STORMS.
TRAINING OF SHOWERS COMING IN OFF THE ATLANTIC MAY PRODUCE LOCALLY
HIGHER ACCUMULATIONS OF RAINFALL RIGHT ALONG THE COAST. FLOODING OF
URBAN ROADWAYS AND OTHER POORLY DRAINED LOW LYING AREAS WILL OCCUR
WITH HEAVY RAIN.

...MARINE THUNDERSTORM GUST IMPACT...
THERE MAY BE ISOLATED WIND GUSTS ABOVE 35 KNOTS ASSOCIATED WITH SOME
OF THE STRONGER STORMS AND HEAVIER RAIN SHOWERS THIS AFTERNOON.

...WIND AND SEA IMPACT...
A STRENGTHENING PRESSURE GRADIENT BETWEEN ADVANCING TROPICAL WAVE AND
HIGH PRESSURE BUILDING ACROSS THE WESTERN ATLANTIC AND SOUTHEAST
WILL RESULT IN WINDS INCREASING TO 15 TO 20 KNOTS BY THE AFTERNOON
AND SEAS BUILDING TO 6 FEET BY THIS EVENING. SMALL CRAFT ADVISORY
CONDITIONS ARE EXPECTED TONIGHT NORTH OF COCOA BEACH.

.DAYS TWO THROUGH SEVEN...
A TROPICAL WAVE WILL CROSS THE REGION SATURDAY. BOATING CONDITIONS
WILL REMAIN A CONCERN SATURDAY AND INTO SUNDAY DUE TO WAVES AND
SEAS PRODUCING SMALL CRAFT ADVISORY CRITERIA. PERIODS OF HEAVY
RAINFALL MAINLY FROM BREVARD AND OSCEOLA NORTH MAY AGAIN CAUSE
FLOODING CONCERNS. SOMEWHAT DRIER CONDITIONS ARE EXPECTED BY THE
MIDDLE PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RAINFALL SPOTTERS
SHOULD REPORT RAINFALL AMOUNTS OF 2 INCHES OR MORE IN LESS THAN
TWO HOURS OR ANY AMOUNT ABOVE 3 INCHES.

15

The radar

The Melbourne radar (KMLB), 116 km away, was scanning. The volume nearest the first event began at 15:10 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Volusia

When
June 24, 10:10 AM EST
Where
Volusia County, 3 mi N of Ormond By the Sea
Reported by
TRAINED SPOTTER
Coordinates
29.063, -81.149 (the zone’s center; the record gives no point)

A trained spotter reported a funnel cloud north of Ormond-by-the-Sea along US Highway A1A.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461606.